Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 5, 2019, 7:21 PM CDT for Texas County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 5, 2019, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
County Texas County, OK
The radar
The Dodge City radar (KDDC), 183 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2718 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS84 KAMA 060021 SPSAMA Special Weather Statement National Weather Service Amarillo TX 721 PM CDT Fri Jul 5 2019 OKZ002-060045- Texas OK- 721 PM CDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL 745 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Wilburton, moving south at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eva and Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3699 10150 3677 10159 3676 10203 3699 10203 TIME...MOT...LOC 0021Z 020DEG 6KT 3699 10170 $$ LG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:27 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 5, 6:27 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 627 PM CDT Fri Jul 5 2019 .AVIATION... 00Z Issuance...Conditions are mostly expected to remain VFR through the period. Storms are possible around the western 1/3 of the area early this evening and may affect DHT and GUY. Chances are less likely for AMA. Storms are expected to move across the northern 2/3 of the area overnight and then redevelop tomorrow afternoon. Some storms may lower conditions to MVFR for the more intense ones. Winds will be turning more northerly overnight then northeasterly for tomorrow. Some wind shear may affect DHT and GUY for the next few hours. Beat && .PREV DISCUSSION... /Issued 257 PM CDT Fri Jul 5 2019/ SHORT TERM...This Afternoon and Tonight... Latest analysis shows a sfc trof axis generally near the TX and NM state line. Also, some sort of outflow induced wind shift boundary extended from nern NM into the wrn OK Panhandle northeastward into southwest KS. Satellite imagery shows tstms developing over the mountains of nern NM, with a cumulus field east of that area. The close proximity of the outflow induced sfc boundary and the weak sfc lee trof and associated low level convergence plus continued strong daytime heating, adequate moisture, and an unstable atmosphere will likely result in additional shower and tstm development the remainder of the afternoon hours into this evening. Inverted-V atmospheric sounding profiles suggests strongest storms will be capable of producing gusty winds approaching severe levels along with hail up to around quarter size. Given marginal shear values much like the past few days, storm type will mainly be of the pulse variety. Have retained the general pop structure from previous shift for this evening and tonight, with overall highest values in the OK Panhandle and northwest TX Panhandle, and lowest across the far sern TX Panhandle. Expect showers and tstms to begin diminishing late tonight. 02 LONG TERM...Saturday through Friday... The long term periods begin Saturday with upper ridging centered over central OK/TX southward to the Gulf and longwave troughing over the west coast. GFS/EC/CMC/NAM/UK all in relative agreement that resulting southerly flow at 700mb will advect moisture northward ahead of a disturbance Saturday afternoon/evening translating northeast across NM into W KS. The result will likely be showers and storms across the Panhandles, particularly western sections where the most large scale forcing will be present. While progged MUCAPE values are broadly in the 1500-2500 J/kg range, 0-6km shear is quite weak at around 25 knots, with progged pre-convective hodographs similarly showing little shear. Thus think that any severe weather will be isolated with damaging wind the main concern given DCAPE values of around 500-1000 J/kg. Chief concern is the threat for locally heavy rainfall given slow storm motion vectors and pre- convective PWAT values of around 1.25 to 1.5 inches. Sunday brings another disturbance moving over the northwestern Panhandles from NM, leading to more mentions of showers and storms in the forecast. Still some disagreement on the amount of moisture that will be available after Saturday's rain event, so have kept mentions below likely for now. The remainder of the forecast sees stout ridging building across the southern Plains states eventually shifting into the Four Corners region. Multiple triple digit highs may occur Tuesday and Wednesday afternoons as a result. Despite the strength of this ridge, GFS/EC/CMC depicting varying degrees of moisture trapped underneath this feature at 700/850mb. As a result, have kept diurnal afternoon and evening slight chances for showers and storms Wednesday through Friday. Ferguson AVIATION...18Z TAFs... For the 18Z TAFs, isold to sct showers and tstms are forecast to develop near the NM and TX state line late this afternoon and then move northeast across the area through the evening hours. The most favored region for storms will be in the OK Panhandle and the northern TX Panhandle, where VCTS was included at both KGUY and KDHT from about 00Z to 03Z this evening. Omitted this weather element at KAMA as the threat will be lower and confidence is also low as to whether any storms will impact that TAF site. Another round of showers and tstms is expected to develop across the area after 18Z Saturday, which is just beyond this fcst cycle. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/15
Hazardous weather outlook, Jul 5, 2:46 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 246 PM CDT Fri Jul 5 2019 OKZ001>003-TXZ001>020-317-060900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 246 PM CDT Fri Jul 5 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected this afternoon and tonight across mainly the northwestern half of the Combined Texas and Oklahoma Panhandles. A few storms will have the potential to become strong to marginally severe, with winds gusting to around 65 mph and hail up to the size of quarters as the main hazards. In addition, the strongest, slow moving storms will be capable of producing heavy rainfall, which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across most of the Texas and Oklahoma Panhandles mainly during the afternoon and evening hours Saturday through Sunday. Some storms will have the potential to become strong, with perhaps one or two marginally severe storms, with gusty winds and small hail being the primary hazards. In addition, the strongest, slow moving storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. Isolated afternoon and evening thunderstorms may develop Wednesday and Thursday across the Panhandles. At this time, the risk for widespread severe storms is low. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary late this afternoon and this evening.
In the hours before
Special weather statement, Jul 5, 5:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Amarillo TX
531 PM CDT Fri Jul 5 2019
OKZ001-052300-
Cimarron OK-
531 PM CDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 600
PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Boise City, moving north at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Boise City and Keyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3683 10216 3650 10232 3650 10247 3653 10270
3691 10263
TIME...MOT...LOC 2231Z 195DEG 16KT 3660 10255
LGSpecial weather statement, Jul 5, 6:01 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
601 PM CDT Fri Jul 5 2019
OKZ001-TXZ001-052330-
Cimarron OK-Dallam TX-
601 PM CDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON AND NORTHERN DALLAM
COUNTIES UNTIL 630 PM CDT...
At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Boise City to 16 miles
southwest of Clayton. Movement was northeast at 5 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Boise City, Texline, Keyes, Wheeless and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3643 10227 3620 10304 3650 10304 3650 10300
3682 10300 3699 10222
TIME...MOT...LOC 2300Z 211DEG 6KT 3664 10249 3629 10338
LGSpecial weather statement, Jul 5, 6:22 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Amarillo TX 622 PM CDT Fri Jul 5 2019 OKZ001-052345- Cimarron OK- 622 PM CDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 645 PM CDT... At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Wheeless, or 17 miles northeast of Clayton, moving north at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Black Mesa Park, Kenton and Wheeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3690 10300 3693 10286 3654 10284 3653 10300 TIME...MOT...LOC 2322Z 174DEG 17KT 3665 10299 LG
Local storm report, Jul 5, 6:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 N BOISE CITY 36.74N 102.51W
07/05/2019 E0.75 INCH CIMARRON OK LAW ENFORCEMENT
&&
EVENT NUMBER AMA1901036
15Local storm report, Jul 5, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 5 SE KENTON 36.83N 102.88W
07/05/2019 M60 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1901037
KARSpecial weather statement, Jul 5, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 721 PM CDT Fri Jul 5 2019 OKZ002-060045- Texas OK- 721 PM CDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL 745 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Wilburton, moving south at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eva and Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3699 10150 3677 10159 3676 10203 3699 10203 TIME...MOT...LOC 0021Z 020DEG 6KT 3699 10170 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:19 PM CDT | Areal Flood Advisory | AMA | Dallam | 116 min |
| Jul 5, 7:54 PM CDT | Special Weather Statement | AMA | Hansford, Sherman | 66 min |
| Jul 5, 8:34 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 26 min |
| Jul 5, 9:22 PM CDT | Special Weather Statement | AMA | Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 53 min |
| Jul 5, 10:25 PM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 65 min |
| Jul 5, 11:23 PM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 67 min |
| Jul 6, 12:50 AM CDT | Special Weather Statement | AMA | Collingsworth | 55 min |
| Jul 6, 12:56 AM CDT | Special Weather Statement | AMA | Oldham | 64 min |
| Jul 6, 4:12 AM CDT | Special Weather Statement | AMA | Moore | 63 min |
| Jul 6, 5:05 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Hartley, Moore, Oldham, Potter, Randall | 3 hr |
| Jul 5, 7:36 PM CDT | Special Weather Statement | AMA | Texas | 24 min |
| Jul 5, 8:25 PM CDT | Areal Flood Advisory | AMA | Cimarron, Texas | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.